MAUDE Adverse Event Report: ABAXIS, INC. PICCOLO XPRESS CHEMISTRY ANALYZER

ABAXIS, INC. PICCOLO XPRESS CHEMISTRY ANALYZER
Catalog Number 1100-0000
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported a discrepancy between the initial and external laboratory results.Troubleshooting was performed by reviewing the process; however, the end user was not comfortable sharing their sample-handling process.The end user declined to send the instrument for further evaluation and requested a loaner unit for side-by-side testing.A follow-up was conducted, and the customer reported that after side-by-side testing, they are satisfied with their piccolo and have no additional concerns.The end user did not disclose whether they found the root cause.A review of the batch record for 5401da1 showed that there were no unacceptable readings for potassium during manufacturing and the lot met all release criteria with no deviations.A review of the complaint data identified that there was only one rotor from this lot, reported only from this clinic, for low potassium out of (b)(4) rotors shipped for a complaint rate of (b)(4).There has been no reported patient impact contributing to patient injury or hospitalization.No further action is required at this time.
 
Event or Problem Description
A health care professional reported an unexpectedly low potassium (k+) result using the piccolo xpress analyzer and the piccolo renal panel, lot#5401da1.The patient was not treated error codes: chem k+ | k+ problem or question.

Brand Name
PICCOLO XPRESS CHEMISTRY ANALYZER
Common Device Name
PICCOLO XPRESS CHEMISTRY ANALYZER
Manufacturer (Section D)
ABAXIS, INC.
3240 whipple road
union city CA 94587
Manufacturer (Section G)
ABAXIS, INC.
3240 whipple road
union city CA 94587 1217
Manufacturer Contact
david longwell
3240 whipple road
union city, CA 94587-1217
MDR Report Key25129199
Report Number2939693-2026-00010
Device Sequence Number15783373
Product Code JJG
UDI-Device IdentifierEABA110000001
UDI-Public+EABA110000001/16D20251205Y
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K934592
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1100-0000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2026
Initial Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown